Hail, Barton
- When
- April 7, 12:27 AM CST
- Where
- Barton County, 4.15 mi N of Kenoma
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.490, -94.200
A weakening line of thunderstorms that moved into southwest Missouri sporadically produced large hail and wind damage mainly to trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A weakening line of thunderstorms that moved into southwest Missouri sporadically produced large hail and wind damage mainly to trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 6, 10:37 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1137 PM CDT TUE APR 6 2010 ...UPDATE TO AVIATION... .DISCUSSION... THE MAIN FOCUS FOR THIS FORECAST INCLUDES THE WINDS FOR THIS AFTERNOON...THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT INTO WEDNESDAY MORNING...COOL TEMPERATURES THURSDAY AND FRIDAY MORNINGS AND WINDY CONDITIONS ONCE AGAIN TO START NEXT WEEK. FOR THE NEXT 24 HOURS...SURFACE LOW PRESSURE IN THE CENTRAL PLAINS WILL SHIFT EAST AS THE UPPER LEVEL TROUGH SWINGS THROUGH THE REGION. THE TIGHT PRESSURE GRADIENT WILL REMAIN AS A COLD FRONT SLOWLY APPROACHES THE OZARKS THIS EVENING. THIS IN ADDITION TO THE STRONG AND GUSTY WINDS ONGOING PROMPTED A CONTINUATION OF THE WIND ADVISORY THROUGH 7PM. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AS THE AFOREMENTIONED COLD FRONT AND UPPER LEVEL SYSTEM SWING EAST ACROSS THE REGION. STORMS ARE CURRENTLY BEGINNING TO DEVELOP ACROSS EASTERN KANSAS IN THE VICINITY OF THE DRY LINE. CURRENT INSTABILITY AND BEST FORCING IS IN CLOSE PROXIMITY TO THE DRY LINE AND CURRENT EXPECTATIONS ARE FOR THE STORMS TO REMAIN RELATIVELY CLOSE TO THE REGION OF BEST FORCING. MUCH OF THIS IS DUE TO THE STRENGTH OF THE ELEVATED MIXED LAYER AND CAPPING INVERSION IN PLACE. MUCH OF THE MOISTURE THE STORMS WILL HAVE TO WORK WITH RESIDES AT OR BELOW 850MB WITH VERY DRY AIR IN THE REMAINDER OF THE COLUMN. BECAUSE OF THIS...EXPECT THUNDERSTORMS TO WAIT ON THEIR EASTWARD PUSH UNTIL THE UPPER LEVEL WAVE/COLD FRONT/DRY LINE CONVERGE AND MOVE EAST LATE THIS EVENING. WITH THE AMOUNT OF FORCING AND THE STRONG SYNOPTIC WINDS EXPECT THE PRIMARY THREATS WITH THE STORMS FOR OVER NIGHT TO BE HIGH WINDS...LARGE HAIL AND FREQUENT LIGHTNING. THERE MAY ALSO BE A BIT OF A FLOODING THREAT AS STEERING WINDS WILL BE PARALLEL TO THE FRONT WHICH MAY PRODUCE TRAINING STORMS. CURRENT THOUGHTS ARE THAT THE BEST PERIOD FOR STORM TONIGHT WILL BE BETWEEN 9PM AND 3AM. IN THE WAKE OF THE STORM SYSTEM...A COOLER CANADIAN AIRMASS WILL SLIDE INTO THE REGION AS A BRIEF PERIOD OF NORTHWEST FLOW SETS UP AND REMAINS INTO THE START OF THE WEEKEND. AS A RESULT...TEMPERATURES WILL BE ON THE COOLS SIDE WITH HIGHS EXPECTED IN THE 60S AND OVERNIGHT LOWS FALLING INTO THE LOW TO MID 30S FOR THURSDAY AND FRIDAY MORNING. THIS WILL NEED TO BE WATCHED AS MUCH OF THE FOLIAGE AND PLANTS ACROSS THE AREA ARE EITHER LEAFING OUT OR IN BLOOM. SKIES SHOULD BE CLEAR AND AS A RESULT SOME LOCATIONS MAY SEE TEMPERATURES DROP LOW ENOUGH FOR FROST TO DEVELOP...ESPECIALLY IN VALLEYS. RIDGING WILL THEN MOVE OVER THE OZARKS FOR THE WEEKEND ALLOWING TEMPERATURES TO CLIMB WITH CLEAR SKIES. THE APPROACH OF ANOTHER STORM SYSTEM HOWEVER WILL TIGHTEN THE SURFACE PRESSURE GRADIENT ONCE AGAIN...PROVIDING THE POTENTIAL FOR RATHER BREEZY CONDITIONS SUNDAY AND INTO THE START OF NEXT WEEK. HATCH && .AVIATION... FOR THE 06Z TAFS...BROKEN LINE OF CONVECTION ALONG/AHEAD OF COLD FRONT WILL CONTINUE TO SHIFT EAST OVERNIGHT...AFFECTING THE 3 TAF SITES OVERNIGHT. HAVE CEILINGS WITH THE CONVECTION DROPPING INTO MVFR CATEGORY. LOW LEVEL NON CONVECTIVE WIND SHEAR WILL CONTINUE THROUGH THE FIRST SEVERAL HOURS OF THE TAF AND WILL STILL SEE SURFACE GUSTS UP TO 30 KTS PRIOR TO THE FROPA. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 PM CDT TUE APR 6 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 950 PM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED: NON-THUNDERSTORM WIND RISK IS LIMITED WITH WIND GUSTS TO 35 MPH LIKELY. HAIL RISK IS ELEVATED WITH HAIL TO THE SIZE OF QUARTERS POSSIBLE. THUNDERSTORM WIND GUST RISK IS ELEVATED WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. FLOODING RISK IS LIMITED. LIGHTNING RISK IS ELEVATED. DISCUSSION: STRONG TO SEVERE STORMS CONTINUED TO DEVELOP SOUTH ALONG A COLD FRONT THIS EVENING. STORMS IN OKLAHOMA WILL MOVE NORTHEAST INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS EVENING INTO THE OVERNIGHT HOURS. THE STRONGEST STORMS WILL AFFECT AREAS OF EXTREME SOUTHEAST KANSAS INTO WESTERN MISSOURI WHERE QUARTER SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. AS THE STORMS MOVE FURTHER EAST OVERNIGHT...THEY WILL ENCOUNTER LESS FAVORABLE CONDITIONS AND STORM INTENSITY IS EXPECTED TO DIMINISH. LOCALLY HEAVY RAINFALL AND TRAINING STORMS WILL BE POSSIBLE AND MAY LEAD TO SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL MISSOURI ON WEDNESDAY. THE POTENTIAL FOR SEVERE STORMS WILL BE HIGHLY CONDITIONAL ON THE AMOUNT OF INSTABILITY PRESENT AHEAD OF AN ADVANCING COLD FRONT. A LIMITED TO ELEVATED FIRE WEATHER RISK WILL REMAIN POSSIBLE FROM THURSDAY THROUGH NEXT TUESDAY. A LIMITED NON THUNDERSTORM WIND THREAT ALSO EXISTS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE REMAINDER OF THE LATE EVENING INTO THE OVERNIGHT HOURS ACROSS SOUTHEAST KANSAS INTO WESTERN MISSOURI. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 AM WEST OF A SPRINGFIELD TO OSAGE BEACH LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HAIL COLUMBUS 37.17N 94.84W
04/07/2010 E0.88 INCH CHEROKEE KS EMERGENCY MNGR
&&
AFOSTERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 AM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HAIL 3 W COLUMBUS 37.17N 94.90W
04/07/2010 E0.88 INCH CHEROKEE KS EMERGENCY MNGR
&&
AFOSTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 AM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM HAIL 2 WSW WEST MINERAL 37.27N 94.96W
04/07/2010 E0.75 INCH CHEROKEE KS EMERGENCY MNGR
&&
AFOSTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 AM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM HAIL PITTSBURG 37.41N 94.70W
04/07/2010 E0.88 INCH CRAWFORD KS TRAINED SPOTTER
&&
LINDENBERGThe Springfield radar (KSGF), 76 km away, was scanning. The volume nearest the first event began at 06:27 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds downed one to two inch diameter tree limbs.
The Corp of Engineers reported that severe thunderstorm wind gusts destroyed a press box at the Stockton High School football field.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 214702, 214704, 214727.